Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

January 26, 2021Chambers County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this special weather statement at Jan 26, 2021, 4:13 AM CST for Chambers County, Tallapoosa County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 26, 2021, 4:13 AM CST (10:13 UTC)
Expired
Jan 26, 2021, 5:00 AM CST
In force
47 min
Issued by
NWS Birmingham, AL

Counties Chambers County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 61 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS84 KBMX 261013
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
413 AM CST Tue Jan 26 2021
 
ALZ037-038-261100-
Tallapoosa AL-Chambers AL-
413 AM CST Tue Jan 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLAPOOSA AND
CHAMBERS COUNTIES UNTIL 500 AM CST...

At 413 AM CST, Doppler radar was tracking a strong thunderstorm near
Jacksons' Gap, or 7 miles north of Dadeville, moving east at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valley, Lanett, Dadeville, Camp Hill, Lafayette, Stroud, La Fayette,
Jacksons' Gap, New Site, Lakeview, Post Oak Forks, Denson, Amity
Park, Standing Rock, Welch, Trammel Crossroads, Ridge Grove, Buffalo,
Chambers County Lake and Fredonia.

LAT...LON 3283 8517 3281 8517 3282 8590 3303 8574
      3311 8530 3311 8523 3286 8519 3285 8518
      3286 8516 3284 8515
TIME...MOT...LOC 1013Z 262DEG 49KT 3293 8572 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jan 26, 3:19 AM CST, 54 minutes earlier.

Area forecast discussion, Jan 26, 3:19 AM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
319 AM CST Tue Jan 26 2021

.SHORT TERM...
/Updated at 0318 AM CST Tue Jan 26 2021/

Through Wednesday.

Finally beginning to see a south and eastward jog to the cold
front and thus the push of the showers and storms south of the
I-59 corridor. According to a special 6z sounding the CAP was
still in place over the office, but was apparently broken in
Jefferson county. Strong to severe storms remain possible with
any uptick in convection and small areas that could exceed the
warm air in place. So will continue the severe threat through at
least 6 AM. As the front moves south and east, conditions become
less favorable for severe weather as the dynamics lift north and
east of the area. This will also allow for the front to sow down
before stalling out. Just like last night where the front stall
will determine the time in which the southeast will see some dry
conditions. In fact, once the line moves into Pike and Barbour may
not see the rain end for a while. The good news is that overall
the rain should not be extremely heavy with a generally up to one
half an inch over the 24 hour period. Will not include any mention
of flooding in the HWO as widespread issues for flash flooding
should be minimal in the south and east. As we move into Wednesday
the front will finally exit stage right by Noon and then we will
see the upper level low swing through across the northern half.
This will be an additional round of light showers to the north
through the afternoon.

16

.LONG TERM...
/Updated at 0318 AM CST Tue Jan 26 2021/

Thursday through the Monday.

Look for strong cold advection to continue on Thursday as highs
will struggle to get out of the 40s and low 50s. Freezing
temperatures will return to all of Central Alabama Thursday night
and Friday morning with lows ranging from the lower 20s to around
30. Temperatures should moderate for Friday afternoon and
Saturday the cold airmass quickly shifts eastward as a progressive
weather pattern continues. The next chance of rain may come
Saturday night and Sunday as fast-moving shortwave zips by to our
north. Cold air advection once again Sunday night into Monday.

16

&&

.AVIATION...
06Z TAF Discussion.

A line of strong to severe storms is moving across Central Alabama
tonight, oriented northeast to southwest, and approaching BHM and
TCL by 06-08Z. Strong winds and reduced vis and cigs will
accompany these storms. Outside of convection, cigs are MVFR, and
expect those heights to persist through the overnight period with
localized IFR cigs. Winds will be strong from the south to
southwest, with gusts of 20-30kts.

As a cold front moves through the area, winds will become
westerly and diminish, and rain chances end across the north early
Tuesday morning. The front will likely slow and stall across the
south, and will leave a mention of showers at MGM and TOI through
much of this forecast period.

14

&&

.FIRE WEATHER...

The winds will weaken and become west-southwest today as a cold
front pushes through the area. Unseasonably warm and moist
conditions continue as the front stalls out near the I-85
corridor later afternoon afternoon. Dry conditions across the
north today, while the south remains wet. Rain will shift back
northward tonight into Wednesday before clearing Wednesday night.
Dry and windy on Thursday with RH values between 35 and 40
percent. RH values drop even more on Friday with readings in the
low 30s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  48  61  29  48 /  20  40  40   0   0
Anniston    70  50  62  31  50 /  30  70  60   0   0
Birmingham  69  50  61  31  48 /  20  60  40   0   0
Tuscaloosa  70  50  62  32  50 /  10  60  40   0   0
Calera      69  51  61  31  49 /  20  70  70   0   0
Auburn      71  53  63  35  52 /  80  80  80   0   0
Montgomery  74  55  66  36  54 /  80  80  80   0   0
Troy        75  57  69  36  54 /  80  80  80   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jan 26, 3:25 AM CST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
325 AM CST Tue Jan 26 2021

ALZ011>015-017>050-271230-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
325 AM CST Tue Jan 26 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a risk of severe thunderstorms through 6 am Tuesday for
locations south of Interstate 20 and northwest of Interstate 85.
Threats include a few tornadoes, damaging winds up to 60 mph, and
hail up to quarter size.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through 6 AM. Please follow all local, state, and CDC guidelines in
regards to travel.

In the hours before

Special weather statement, Jan 25, 11:54 PM CST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1154 PM CST Mon Jan 25 2021

ALZ015-024-260645-
Walker AL-Jefferson AL-
1154 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND CENTRAL
JEFFERSON COUNTIES UNTIL 1245 AM CST...

At 1153 PM CST, Doppler radar was tracking a strong thunderstorm near
Oak Grove, or 14 miles northwest of Hueytown, moving east at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Birmingham, Vestavia Hills, Homewood, Mountain Brook, Hueytown,
Gardendale, Irondale, Fairfield, Fultondale, Pleasant Grove, Tarrant,
Midfield, Adamsville, Graysville, Morris, Sylvan Springs, Brookside,
Mulga, Maytown and West Jefferson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3347 8670 3344 8731 3349 8731 3348 8730
      3348 8729 3350 8729 3350 8726 3352 8727
      3351 8730 3352 8730 3360 8728 3375 8675
TIME...MOT...LOC 0553Z 258DEG 36KT 3354 8721

40/Sizemore
Special weather statement, Jan 25, 11:59 PM CST, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1159 PM CST Mon Jan 25 2021

ALZ018>021-260645-
Calhoun AL-Etowah AL-Cleburne AL-Cherokee AL-
1159 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALHOUN...EAST
CENTRAL ETOWAH...NORTHEASTERN CLEBURNE AND SOUTHEASTERN CHEROKEE
COUNTIES UNTIL 1245 AM CST...

At 1159 PM CST, Doppler radar was tracking a strong thunderstorm near
Jacksonville State University, or near Jacksonville, moving east at
40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Piedmont, Hokes Bluff, Forney, Pleasant Gap, Mars
Hills, Jacksonville State University, Ball Flat, Alexandria, Coloma,
Spring Garden, Knightens Crossroads, Liberty Hill, Sulphur Springs,
Oak Level, Borden Springs and Reaves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3414 8543 3384 8538 3378 8589 3396 8590
      3415 8544
TIME...MOT...LOC 0559Z 258DEG 36KT 3389 8581

40/Sizemore
Special weather statement, Jan 26, 12:29 AM CST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1229 AM CST Tue Jan 26 2021

ALZ024-026-260715-
Jefferson AL-St. Clair AL-
1229 AM CST Tue Jan 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
CENTRAL ST. CLAIR COUNTIES UNTIL 115 AM CST...

At 1229 AM CST, Doppler radar was tracking a strong thunderstorm over
Center Point, or near Trussville, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Northeastern Birmingham, Trussville, Gardendale, Pell City, Leeds,
Moody, Springville, Odenville, Center Point, Clay, Pinson, Tarrant,
Margaret, Argo, Ashville, Riverside, Ragland, Chalkville, Bald Rock
and Grayson Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3388 8620 3370 8617 3370 8620 3368 8620
      3366 8618 3363 8616 3362 8617 3361 8620
      3360 8619 3357 8676 3374 8675 3377 8664
      3377 8658 3378 8658
TIME...MOT...LOC 0629Z 259DEG 39KT 3366 8668

40/Sizemore
Special weather statement, Jan 26, 1:44 AM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
144 AM CST Tue Jan 26 2021

ALZ023-032>034-260830-
Hale AL-Bibb AL-Perry AL-Tuscaloosa AL-
144 AM CST Tue Jan 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA...
NORTHEASTERN PERRY...NORTHEASTERN HALE AND BIBB COUNTIES UNTIL 230 AM
CST...

At 143 AM CST, Doppler radar was tracking a strong thunderstorm near
Mertz, or 15 miles northeast of Greensboro, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Brent, Centreville, Vance, West Blocton, Lawley, Ashby, Brierfield
Ironworks Park, Low Gap, West Centreville, Mertz, Talladega National
Forest, Eoline, Randolph, Trio, Phipps, Marvel, Hagler, Six Mile,
Bibb County Airport and Pearson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3306 8747 3319 8703 3317 8703 3316 8697
      3310 8697 3310 8695 3308 8695 3308 8694
      3306 8693 3306 8690 3304 8688 3284 8688
      3284 8702 3283 8702 3282 8759
TIME...MOT...LOC 0743Z 255DEG 41KT 3290 8746

40/Sizemore
Special weather statement, Jan 26, 3:17 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
317 AM CST Tue Jan 26 2021

ALZ039-261000-
Marengo AL-
317 AM CST Tue Jan 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARENGO COUNTY UNTIL 400
AM CST...

At 317 AM CST, Doppler radar was tracking a strong thunderstorm near
Nanafalia, or 9 miles east of Butler, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sweet Water, Putnam, Nanafalia, Magnolia, Wayne, Surginer, Miller,
Dixons Mill, Vineland, Half Acre, Octagon, Clayhill, Nicholsville and
Slater.

LAT...LON 3206 8812 3207 8809 3206 8807 3208 8804
      3211 8805 3214 8804 3215 8802 3218 8801
      3226 8752 3213 8752 3213 8762 3200 8763
      3200 8767 3199 8799 3199 8807 3201 8809
      3199 8810 3201 8812
TIME...MOT...LOC 0917Z 263DEG 39KT 3209 8805

40/Sizemore
Special weather statement, Jan 26, 4:13 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
413 AM CST Tue Jan 26 2021

ALZ037-038-261100-
Tallapoosa AL-Chambers AL-
413 AM CST Tue Jan 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLAPOOSA AND
CHAMBERS COUNTIES UNTIL 500 AM CST...

At 413 AM CST, Doppler radar was tracking a strong thunderstorm near
Jacksons' Gap, or 7 miles north of Dadeville, moving east at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valley, Lanett, Dadeville, Camp Hill, Lafayette, Stroud, La Fayette,
Jacksons' Gap, New Site, Lakeview, Post Oak Forks, Denson, Amity
Park, Standing Rock, Welch, Trammel Crossroads, Ridge Grove, Buffalo,
Chambers County Lake and Fredonia.

LAT...LON 3283 8517 3281 8517 3282 8590 3303 8574
      3311 8530 3311 8523 3286 8519 3285 8518
      3286 8516 3284 8515
TIME...MOT...LOC 1013Z 262DEG 49KT 3293 8572

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:16 PM CSTSpecial Weather StatementBMXWinston29 min
Jan 25, 6:48 PM CSTSpecial Weather StatementBMXWalker27 min
Jan 25, 8:03 PM CSTSpecial Weather StatementBMXPickens27 min
Jan 25, 9:02 PM CSTSpecial Weather StatementBMXEtowah43 min
Jan 25, 9:26 PM CSTSpecial Weather StatementBMXJefferson34 min
Jan 25, 9:35 PM CSTSpecial Weather StatementBMXTuscaloosa25 min
Jan 25, 10:24 PM CSTSpecial Weather StatementBMXJefferson51 min
Jan 25, 10:31 PM CSTSpecial Weather StatementBMXPickens44 min
Jan 25, 10:34 PM CSTTornado WarningBMXJefferson26 min
Jan 25, 10:49 PM CSTTornado Warning Tornado observedBMXSt. Clair41 min
Jan 25, 10:52 PM CSTSpecial Weather StatementBMXTuscaloosa53 min
Jan 25, 10:52 PM CSTTornado Warning Tornado observedConsiderable damage threatBMXJefferson23 min
Jan 25, 11:04 PM CSTSevere Thunderstorm WarningBMXPickens23 min
Jan 25, 11:19 PM CSTAreal Flood AdvisoryBMXBlount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more3 hr
Jan 25, 11:46 PM CSTAreal Flood AdvisoryBMXEtowah, St. Clair3 hr
Jan 25, 11:54 PM CSTSpecial Weather StatementBMXJefferson51 min
Jan 25, 11:59 PM CSTSpecial Weather StatementBMXCherokee46 min
Jan 26, 12:08 AM CSTTornado WarningBMXCalhoun, Cherokee, Cleburne24 min
Jan 26, 12:29 AM CSTSpecial Weather StatementBMXSt. Clair46 min
Jan 26, 1:44 AM CSTSpecial Weather StatementBMXBibb46 min
Jan 26, 3:17 AM CSTSpecial Weather StatementBMXMarengo43 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.